MAUDE Adverse Event Report: KARL STORZ SE & CO. KG POWER LED 175, W/O ACC.

KARL STORZ SE & CO. KG POWER LED 175, W/O ACC.
Model Number 20161420-1
Medical Device Problem Codes Temperature Problem (3022); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer will not return the device for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported that during a cystoscopy procedure on (b)(6) 2024, the surgical team asked for the equipment to be turned on in preparation for the cystoscopy.Right after the equipment was turned on, the scrub tech noticed a smoky smell and picked up the light cord.An inspection of the drapes revealed a burn hole.Drapes were then pulled back and patient's skin was inspected for any injury.Fortunately, no injury was observed by the surgeon or the staff.
 
Additional Manufacturer Narrative
Customer filed medwatch number mw5156852 to the fda from their end.Per investigation by the manufacturing site: the described event is clearly written in the ifu as a warning.For that reason, the most probable root cause is customers mishandling of the equipment which leads the drape to burn.This event is filed under internal complaint id (b)(4).

Brand Name
POWER LED 175, W/O ACC.
Common Device Name
POWER LED 175
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19997563
Report Number9610617-2024-00295
Device Sequence Number7123355
Product Code NTN
UDI-Device Identifier04048551288900
UDI-Public04048551288900
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number20161420-1
Device Catalogue Number20161420-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale